Infiltration from supply at constant water content: An integrable model

P. Broadbridge, D. Triadis, J. M. Hill

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

An integrable version of Richards' equation for time-dependent unidimensional flow in unsaturated soil is subjected to boundary conditions of constant water content. The nonlinear boundary problem is transformed to a linear diffusion problem with modified Stefan boundary conditions. A formal series is developed, leading to successive approximations to the solution at early times. Each additional term of the series for the location of the free boundary in the transformed problem leads directly to another coefficient in the Philip infiltration series in the original problem.

Original languageEnglish
Pages (from-to)193-206
Number of pages14
JournalJournal of Engineering Mathematics
Volume64
Issue number2
DOIs
Publication statusPublished - Mar 11 2009
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Engineering(all)

Cite this